Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 13, 2019, 2:44 AM CDT for Kinney County, Uvalde County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 2:44 AM CDT (07:44 UTC)
- Expired
- Mar 13, 2019, 3:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kinney County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 27 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 10:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 7.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
869
WUUS54 KEWX 130744
SVREWX
TXC271-463-130845-
/O.NEW.KEWX.SV.W.0002.190313T0744Z-190313T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
244 AM CDT WED MAR 13 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Kinney County in south central Texas...
Northwestern Uvalde County in south central Texas...
* Until 345 AM CDT
* At 243 AM CDT, severe thunderstorms were located along a line
extending from 12 miles northwest of Alamo Village to Standart to
13 miles south of Laughlin AFB, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Brackettville, Spofford, Laguna, Montell, Anacacho, Standart,
Alamo Village, Amanda, Turkey Mountain, Fort Clark Springs, and
Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2924 10077 2924 10076 2931 10070 2962 10055
2962 9993 2943 9999 2910 10021 2909 10067
2917 10078 2920 10077 2923 10079
TIME...MOT...LOC 0743Z 257DEG 35KT 2960 10048 2933 10061 2916 10081
HAIL...<.75IN
WIND...60MPH
$$
BF2 follow-up statements
054
WWUS54 KEWX 130806
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
306 AM CDT WED MAR 13 2019
TXC271-463-130845-
/O.CON.KEWX.SV.W.0002.000000T0000Z-190313T0845Z/
Kinney TX-Uvalde TX-
306 AM CDT WED MAR 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR KINNEY AND NORTHWESTERN UVALDE COUNTIES...
At 306 AM CDT, severe thunderstorms were located along a line
extending from 13 miles southwest of Barksdale to near Alamo Village
to 9 miles south of Standart, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Brackettville, Spofford, Laguna, Montell, Anacacho, Standart, Alamo
Village, Amanda, Turkey Mountain, Fort Clark Springs, and Kickapoo
Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2924 10077 2924 10076 2931 10070 2962 10055
2962 9993 2943 9999 2910 10021 2909 10067
2917 10078 2920 10077 2923 10079
TIME...MOT...LOC 0806Z 257DEG 35KT 2965 10025 2938 10038 2921 10058
HAIL...<.75IN
WIND...60MPH
$$
BF881
WWUS54 KEWX 130844
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
344 AM CDT WED MAR 13 2019
TXC271-463-130854-
/O.EXP.KEWX.SV.W.0002.000000T0000Z-190313T0845Z/
Kinney TX-Uvalde TX-
344 AM CDT WED MAR 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR KINNEY AND NORTHWESTERN UVALDE
COUNTIES WILL EXPIRE AT 345 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2924 10077 2924 10076 2931 10070 2962 10055
2962 9993 2943 9999 2910 10021 2909 10067
2917 10078 2920 10077 2923 10079
TIME...MOT...LOC 0844Z 257DEG 35KT 2973 9984 2946 9997 2929 10017
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 1:08 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 13, 1:08 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 108 AM CDT Wed Mar 13 2019 .AVIATION... The main concerns for the 06Z TAFs center around the timing for a thunderstorm line moving across West Central/Southwestern Texas, IFR/MVFR ceilings and visibilities ahead of the line, and gusty gradient winds both ahead of and behind the thunderstorm line. Extrapolation of the line's current movement places it at DRT around 07Z and SAT/SSF/AUS closer to 11Z. Gusty and erratic TSRA winds are expected to accompany the line at DRT with gusts around 40 knots not out of the question based on upstream observations with line passage. Will also be monitoring for a small hail threat and will amend should terminal impacts appear likely. Expect some weakening of the line as it continues to translate east towards the Interstate 35 terminals and have held off on including any TEMPO gust group for now until line evolution becomes better defined. Outside of wind, brief IFR ceiling and IFR/MVFR visibility restrictions are expected from brief heavy rainfall as the line passes. Expect the line to be clear of all terminals between 12-13Z. SPC Mesoanalysis shows a 50-60 knot low level jet in place across South Central Texas. This is not only contributing to IFR/MVFR stratus spreading across the terminals but associated warm air advection is resulting in periods of light rain or drizzle at AUS/SAT/SSF and drops to MVFR visibility. These deteriorated conditions are expected to continue until the thunderstorm line arrives later this morning with rapid improvement to VFR behind the line. Skies will clear completely by mid-morning as drier air wraps around the compact upper level storm system over New Mexico responsible for this morning's thunderstorms. A deepening surface low over Colorado associated with the upper level storm system is resulting in a very strong surface pressure gradient across South Central Texas early this morning. This, combined with mixing of the low level jet, is resulting in southerly wind gusts in the 25-30 knot range. Expect some weakening in the wind field as the main thunderstorm line approaches with a dramatic west/northwest wind shift behind the line. Gusts in the 25-30 knot range will remain possible through mid-morning, but will taper off as the upper level system begins to lift away from the region. Otherwise, decreasing winds may back to the southwest this evening, before shifting to the northwest behind a cold front early Thursday morning. && .PREV DISCUSSION... /ISSUED 1042 PM CDT Tue Mar 12 2019/ UPDATE... Scattered showers have recently developed along and east of Interstate 35. These should remain just showers as there is a strong cap beginning at around 800 mb which should suppress any further vertical development into thunderstorms. Scattered showers should continue through the overnight period for the I-35 corridor region. Southeasterly winds continue to ramp up out ahead of this strong system, with sustained winds as high as 20 to 25 mph and gusts up to 30 to 35 mph. This should also continue through the overnight period out ahead of the eventual line of storms. Speaking of which, the line of thunderstorms currently reside (as of 10:40 pm Tuesday) from near Lubbock south into the Big Bend. A few discrete cells are tying to form out ahead of this line, but for now remain north of Val Verde County. This line will continue to move east overnight and into the morning hours of Wednesday. The best chance for severe weather will be across the southern Edwards Plateau (Val Verde and Edwards Counties) in which all severe weather hazards will be in play. Accordingly, a Tornado Watch has recently been issued for Val Verde County until 5 AM Wednesday morning. Subsequent convective watches (most likely of the Severe Thunderstorm variety) may be issued further east later tonight as the storms progress eastward, in which strong winds will become the primary hazard. The line of storms should weaken as they progress east due to decreasing instability and a more stable boundary layer. There is still some disagreement on the timing of the line. The HRRR and Texas Tech WRF bring the line through slower, reaching the I-35 corridor in the 7 to 9 am time frame. The NAM Nest is quicker, bringing it through in the 5 to 7 am time frame. More than likely, the line of storms will be sub severe by the time it reaches Austin and San Antonio. However, there will be plenty of low level and deep layer wind shear, so if the line of storms can generate a solid cold pool and can manage to sustain itself well enough as it reaches the I-35 corridor, severe weather will be in play, primarily in the form of some isolated strong wind gusts up to 60 mph. The line of storms will continue to weaken as they track east of I-35. They should be completely out of the region by late morning/early afternoon, in which skies will clear and gusty west/southwesterly winds will take hold. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 78 51 71 43 58 / 70 10 0 0 0 Austin Bergstrom Intl Airport 78 51 71 43 58 / 70 10 0 0 0 New Braunfels Muni Airport 79 52 72 43 59 / 60 10 0 0 0 Burnet Muni Airport 75 47 65 40 57 / 50 0 0 0 0 Del Rio Intl Airport 80 51 73 46 63 / - 0 0 0 0 Georgetown Muni Airport 77 49 67 41 57 / 80 10 0 0 0 Hondo Muni Airport 80 51 75 45 62 / 10 10 0 0 0 San Marcos Muni Airport 79 51 72 43 59 / 70 10 0 0 0 La Grange - Fayette Regional 77 55 72 44 59 / 70 20 10 0 0 San Antonio Intl Airport 79 53 73 44 60 / 50 10 0 0 0 Stinson Muni Airport 81 54 75 46 61 / 40 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 AM CDT this morning for Bandera-Bexar-Blanco- Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano- Medina-Real-Travis-Uvalde-Val Verde-Williamson. && Aviation...Huffman Short-Term/Long-Term...Treadway
Hazardous weather outlook, Mar 12, 11:11 AM CDT, 15 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1111 AM CDT Tue Mar 12 2019 TXZ171>173-183>194-202>209-217>225-228-131615- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1111 AM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A potent storm system will arrive tonight and lead to the possibility of strong to severe storms for much of the area. Isolated storms will initially develop across the Rio Grande Plains with the risk of large hail, damaging winds, and an isolated tornado. These storms will quickly form a line and march eastward. As the squall line moves across the Hill Country towards the Interstate 35 corridor the main threats will become damaging straight line winds with the threat of an isolated tornado remaining. The line of storms will generally weaken as it moves east of the Interstate 35 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday morning the line of storms should be approaching the Interstate 35 corridor. The main threats with the strong to severe storms by that point will be damaging straight line winds, heavy rainfall, and lightning. There is also a small threat for an isolated tornado. The squall line should weaken along and east of Interstate 35 and be east out of the area by Noon Wednesday. Behind the front winds will be gusty out of the Southwest with sustained winds of 15 to 20 mph are expected Wednesday afternoon with some gusts as high as 30 to 35 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send in reports Tuesday night and Wednesday morning via the phone or social media.
In the hours before
Special weather statement, Mar 13, 1:32 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
132 AM CDT WED MAR 13 2019
TXZ183-184-202-130730-
Kinney TX-Val Verde TX-Edwards TX-
132 AM CDT WED MAR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY...WESTERN
EDWARDS AND VAL VERDE COUNTIES UNTIL 230 AM CDT...
At 132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Juno to 7 miles west of
Box Canyon. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Del Rio, Comstock, Juno, Loma Alta, Lake View, Amistad Recreation
Area - Diablo East, Amistad Acres, Laughlin AFB, Amistad Recreation
Area - Long Point, Carta Valley, Cienegas Terrace, Amistad Village,
Amistad Recreation Area - Governors Landing, Amistad Recreation Area
- Black Brush Point, Seminole Canyon State Park, Amanda, Box Canyon,
Val Verde Park, Amistad Recreation Area - San Pedro Canyon and
Amistad Recreation Area - Rough Canyon.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 3029 10124 3029 10018 2933 10064 2933 10094
2936 10098 2946 10106 2947 10115 2952 10118
2953 10126 2958 10124 2963 10126 2962 10128
2958 10128 2958 10131 2965 10130 2967 10135
TIME...MOT...LOC 0632Z 271DEG 35KT 3027 10097 2949 10127
CPSpecial weather statement, Mar 13, 2:30 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
230 AM CDT WED MAR 13 2019
TXZ183>188-202-203-130815-
Uvalde TX-Gillespie TX-Kerr TX-Kinney TX-Val Verde TX-Edwards TX-
Real TX-Bandera TX-
230 AM CDT WED MAR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...
NORTHWESTERN KERR...KINNEY...WESTERN UVALDE...NORTHWESTERN
GILLESPIE...EDWARDS...SOUTHEASTERN VAL VERDE AND REAL COUNTIES UNTIL
315 AM CDT...
At 229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles north of Rocksprings to 6 miles south
of Laughlin AFB. Movement was east at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Del Rio, Brackettville, Rocksprings, Leakey, Vanderpool, Camp Wood,
Laguna, Barksdale, Tuff, Concan, Vance, Kerr Wildlife Management
Area, Laughlin AFB, Cline, Anacacho, Reagan Wells, Alamo Village,
Blewett, Rio Frio, and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 3045 9916 2918 9986 2920 10077 2926 10081
2928 10088 3029 10034 3029 9930 3044 9930
TIME...MOT...LOC 0729Z 266DEG 46KT 3028 10028 2927 10082
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:57 PM CDT | Wind Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 20 more | 8 hr |
| Mar 13, 12:12 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 63 min |
| Mar 13, 1:32 AM CDT | Special Weather Statement | EWX | Val Verde | 58 min |
| Mar 13, 2:30 AM CDT | Special Weather Statement | EWX | Edwards, Kinney, Real, Uvalde | 45 min |
| Mar 13, 3:46 AM CDT | Special Weather Statement | EWX | Maverick, Uvalde | 44 min |
| Mar 13, 3:51 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 54 min |
| Mar 13, 4:08 AM CDT | Special Weather Statement | EWX | Gillespie | 22 min |
| Mar 13, 4:50 AM CDT | Special Weather Statement | EWX | Bandera, Gillespie | 40 min |
| Mar 13, 5:18 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Kendall | 57 min |
| Mar 13, 6:20 AM CDT | Special Weather Statement | EWX | Williamson | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.